Dedicated to Henry McKean.
On the maslov index†
Article first published online: 17 OCT 2006
Copyright © 1994 Wiley Periodicals, Inc., A Wiley Company
Communications on Pure and Applied Mathematics
Volume 47, Issue 2, pages 121–186, February 1994
How to Cite
Cappell, S. E., Lee, R. and Miller, E. Y. (1994), On the maslov index. Comm. Pure Appl. Math., 47: 121–186. doi: 10.1002/cpa.3160470202
- Issue published online: 17 OCT 2006
- Article first published online: 17 OCT 2006
- Manuscript Received: MAR 1992
- Naional Science Foudnation
In this paper we give four definitions of Maslov index and show that they all satisfy the same system of axioms and hence are equivalent to each other. Moreover, relationships of several symplectic and differential geometric, analytic, and topological invariants (including triple Maslov indices, eta invariants, spectral flow and signatures of quadratic forms) to the Maslov index are developed and formulae relating them are given. The broad presentation is designed with a view to applications both in geometry and in analysis. © 1994 John Wiley & Sons, Inc.